MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .035 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .035 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 81234
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Additional information provided the patient underwent two separate planned interventions within the same procedure and experienced two separate adverse events.This submission is for the diagnostic arterial fistulogram portion of the procedure.Further information provided the device performed as intended and successful imaging was obtained.Upon removal from the patient's vasculature the tip of the device was observed to be missing.It was decided to leave the tip in place.No attempts were made to retrieve the tip as its location could not be identified under fluoroscopy.The first portion of the procedure, the diagnostic venous arteriogram, is reported under mdr 2939520-2018-00118.No tests/laboratory data available.The implant or explant dates are not applicable to this device.Visual and microscopic inspection were performed on the returned device.Approximately 12 mm of the catheter tip was separated and not returned with the device.All other portions of the device were accounted for.The probable cause of the tip separation is damage in use.Per the ifu, if resistance is encountered during pullback, remove the entire system (guide wire, ivus catheter, sheath guide catheter) at the same time.Strain, impact, and forces associated with use can affect the integrity of the device.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported during a diagnostic peripheral procedure, the end of the manufacturer's device broke off in the patient.No other devices were used to complete the procedure.This adverse event is being reported because the tip of the manufacturer's device separated and remains in the patient.

Brand Name
VISIONS PV .035 DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key7932733
Report Number2939520-2018-00119
Device Sequence Number1937022
Product Code OBJ
UDI-Device Identifier00845225002596
UDI-Public(01)00845225002596(17)200731(10)0301481405(90)989609000971
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K153094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number81234
Device Catalogue Number400-0200.272
Device Lot Number0301481405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2018
Initial Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight131